August Part 7 – Paranoid Android

My mind has gone all wiry lately. Well, I guess that’s a little obvious from some of my past posts. Lately, I have been paranoid in a million different ways. I want to smack myself because even if I try to relax, it just isn’t going to happen. Even amongst the exhaustion, cloudiness, and pain, I can’t help to feel like my world is going to crash around me; something is going to go terribly wrong, someone is going to hurt me, I am going to forget something important (which is completely feasible), anything, really.

I am constantly thinking someone is there when no one is really there. This happened to me a lot when I was taking Cipro, and it has started to come back again.  Sitting and doing my IV’s at night, I feel like I see someone, or something out of the corner of my eye even though I never quite can make out what. Once I look again, I can see for sure there is no one or anything near me, but I feel like a nut job to even see things in the first place. I have this happen often when I am driving, looking into my mirrors.

I had a bad one the other day. Paranoid about anything and everything. I was fine first thing in the morning but once I did my infusion and oral antibiotic and was ready to start the day, it started all over again. Is there something wrong with my car? I really think there is. Maybe a tire’s flat. I think my car is smoking. Maybe it will catch on fire. That person is following to closely. I hope they don’t rear end me. Now, I am finally at work. Phew. I am safe and sound. My car was not a fireball and my tires in tact. No one hit me.

So now it’s time to do some office work. I have a checklist so unless I lose it, this is a pretty idiot proof way of getting things done. You would think after over 6 years I would know what I was doing, but I guess to be fair several months ago I had a hard time operating a stapler… so there’s definitely some improvement. Once I leave, my mind is flooded… Did I forget something to do at work? Oh gosh, I can’t remember if I had any errands I was suppose to do after I finished work. And then I go home and take another ativan. LOL

Once I have some relaxation and down time laying on my couch, half asleep but never fully asleep, I start to feel better and a little more sane…. for awhile anyways. Then it all comes back to be, at least no longer any driving paranoia because I am done driving for the rest of the day. I begin to wonder once again I might have forgot to do something at work that couldn’t possibly wait until the following day. Then new thoughts begin to flood my mind. Oh god, one of my friends is definitely mad at me, I don’t know what I did but they are DEFINATELY mad. I don’t know what I would do without my friends… Oh No! Dave’s mad at me. He must be getting fed up with me, I’m fed up with me, so why wouldn’t he be? He doesn’t love me anymore!  I got myself so worked up really thinking he hated me for absolutely no reason as nothing particular happened that night, that once he went to sleep I cried. And cried. This has been a new one for me too. Who knew I was Little Miss Sensitive?!  Ugh. If I could punch myself in the kissah I would.

All I know is, I am driving myself crazier than my usual crazy self. I feel like I have completely lost control of my mind. The list never ends. No ativan in the world can fix what is going on in my head. Hash tag Needsachillpill

6 thoughts on “August Part 7 – Paranoid Android

  1. Hi
    Just found your blog, read some posts and watched the video. I wanted to let you know that with treatment the paranoia will go away and the tics!!! In 2008i watched my then 15 year old daughter, nicole experience horrific bouts of paranoia, hallucinations, involuntary jerking movements that looked like riding a bike, running a marathon and slapping her chest all at the same time. They are all resolved and have been for a long time. It is sooooo hard to watch someone you love suffer this torture. I know I used to leave her a note in her bedroom every night when we lived in CT (saw dr jones) that I was just in the other room and to know she was safe and loved. You write very well…consider this your therapy and also an account of this disease to share with others. Nicole also has a blog: http://www.bitemeback.com
    She is now 20, no longer has daily seizures or black-outs. She can read, write, multi-task, play a mean piano and is back to composing. She knits, sews, spins, does ‘chair’ yoga, etc. Nicole still has a long road to travel back to health but she is so determined. We recently spend 2 solid weeks in Ottawa, the capital of Canada pounding on many members of parliament’s doors (with appointments:) to talk about Lyme disease and our MP’s bill calling for a National Lyme disease strategy bill. ALL were very empathetic. Many knew someone with Lyme, either a family member or constituent. The bill comes up for debate and a vote this fall. This would be just the beginning of changes here in Canada. But at least a start. Doctors would be trained in clinical diagnosis and treatment with the 2 standards of care…which would be awesome!
    Anyway…i’m babbling on…Keep fighting, keep blogging. Find 1 positive thing in each day no matter how tiny. That will get you through each day…hugs, chris…a mom who knows this torture intimately…I also have lyme but am doing fine now

    • Thank you! I am glad to hear that someone going through something similar is beginning to get their life back 🙂 Just takes time and persistence. I will definately check out her story.

  2. Hi Kim , I just read this day’s blog, first and only one I’ve read , actually. I’m very curious, how long have you been taking Ativan? Are you aware of tolerance withdrawal with benzodiazepines? The symptoms you are experiencing and describing sound precisely like what happens from taking them longer than 3 weeks. They are never supposed to be prescribed for periods of time greater than 2 to 3 weeks. Yet doctors prescribed them all the time for long term use! The problem causes your own natural GABA receptors in your brain to stop producing on their own because the drug takes over the role, so the body goes on hiatus from needing to. It Wreaks havoc over time and makes you think you really do need to be taking the Ativan, valium or Xanax or klonopin, which was my drug of choice. Anyway, I thought I’d mention it because it is a very serious problem trying to withdraw from them. They can never be stopped abruptly as it is very dangerous so dont do that,.. but I just thought it bared mentioning.

    • Ativan is commonly prescribed for anxiety for lengthy periods of time. I am on a small dosage in hopes to calm down my verbal and physical tics, seizures, and to just calm my mind down if needed. I can take a lot more as allowed but dont. same with my night time klonopin for sleep. I am aware of having to wean yourself off these type of drugs. I had to even wean myself off of gabapentin. I def. understand though that these drugs can become “needed” even when they are no longer needed.

  3. Just curious. Why did u go off gabapentin? I’m on it now. Just wonder the reasoning for going off it? Deb

    • I’ve always been on Gabapentin I haven’t been off of it since I started. It’s been beneficial. I stopped Abilify, as it exacerbated my rage symptoms and bound me up lol

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s